Alert archive / Oregon / Freeze Warnings in 2011
Freeze Warning 18, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Sep 16, 2011, 9:47 AM PDT for Klamath County, Lake County, Oregon. It took effect at Sep 17, 2011, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2011, 9:47 AM PDT (16:47 UTC)
- In effect from
- Sep 17, 2011, 2:00 AM PDT
- Expired
- Sep 17, 2011, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Sep 16, 2:49 AM PDT, 6 hours 58 minutes earlier.
Area forecast discussion, Sep 16, 2:49 AM PDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PDT FRI SEP 16 2011
.DISCUSSION...LATEST WATER VAPOR IMAGE SHOWS THE UPPER TROUGH MOVING
EAST OF THE AREA. SKIES HAVE CLEARED OUT...BUT MARINE STRATUS COULD
END UP DEVELOPING JUST BEFORE SUNRISE ALONG THE COAST. A WEST TO
NORTHWEST FLOW REMAINS OVER THE CWA THROUGH THE WEEKEND. AT THE SAME
TIME A SERIES OF WEAK SHORTWAVES WILL MOVE THROUGH...BUT THE MAIN
EFFECT FROM THIS WILL BE A CONTINUED ONSHORE FLOW AND TEMPERATURES
SLIGHTLY BELOW NORMAL. THE FIRST OF THESE SHORTWAVES WILL MOVE INTO
THE AREA THIS MORNING BRINGING HIGH CLOUDS TO THE COAST AND
WESTSIDE...THEN MOVING EAST OF THE CASCADES IN THE AFTERNOON. WEAK
SHORTWAVE RIDGING BUILDS INTO THE AREA TONIGHT INTO SATURDAY
KEEPING CONDITIONS DRY. SKIES WILL CLEAR OUT AGAIN TONIGHT WITH
MODEL GUIDANCE SUGGESTING TEMPERATURES EAST OF THE CASCADES IN
VALLEY LOCATIONS IN NORTHERN KLAMATH AND LAKE COUNTY DROPPING NEAR
OR BELOW FREEZING. A FREEZE WATCH IS OUT...BUT A WARNING MIGHT BE
NEEDED ONCE THE CURRENT WARNING EXPIRES. TEMPERATURES SATURDAY
AFTERNOON ARE EXPECTED TO BE WARMER COMPARED TO TODAY.
THE NAM AND GFS SHOW A WEAK FRONT MOVING INTO WESTERN OREGON SUNDAY
MORNING. THE NAM SHOWS QPF BREAKING OUT ALONG THE COAST IN THE
MORNING WHILE THE GFS KEEP PRECIPITATION NORTH OF THE CWA. GIVEN
THAT 500 MB HEIGHTS WILL BE INCREASING AND THE FRONT BEING NEARLY
PARALLEL TO THE UPPER FLOW...SUSPECT THE FRONT WILL STALL AND
WEAKEN AS IT MOVES EAST THEREFORE THE MAIN EFFECT WILL BE MARINE
STRATUS. IT'S NOT OUT OF THE QUESTION NORTHERN COOS AND DOUGLAS
COUNTY COULD PICK UP SOME PATCHY DRIZZLE...BUT FOR NOW WE'LL GO WITH
A DRY FORECAST.
ANOTHER WEAK DISTURBANCE ALOFT AND WEAK FRONT AT THE SURFACE WILL
MOVE NORTH OF THE CWA MONDAY MORNING. AGAIN NOT EXPECTING ANY
PRECIPITATION...SO HAVE KEPT CONDITIONS DRY WITH TEMPERATURES
SLIGHTLY ABOVE NORMAL. DRY AND WARMER CONDITIONS ARE EXPECTED
TUESDAY AND WEDNESDAY...DESPITE THE FACT THE GFS SHOWS QPF
ASSOCIATED WITH A FRONT NEAR THE NORTHWEST PART OF THE CWA
WEDNESDAY. MORE LIKELY THE FRONT WILL REMAIN NORTH GIVEN THAT IT
WILL BE NEARLY PARALLEL TO THE UPPER FLOW WHICH IS WHAT THE EC IS
SUGGESTING.
THE GFS AND EC ARE IN SIMILAR AGREEMENT SHOWING 500 MB HEIGHTS
SLOWLY FALLING THURSDAY INTO NEXT WEEKEND. AT THE SAME TIME THEY
SUGGEST A FRONTAL BOUNDARY WILL BE CLOSE BY BRINGING SIGNIFICANT
PRECIPITATION FOR THIS TIME OF THE YEAR JUST NORTH OF THE CWA.
DESPITE THE HEIGHT FALLS THE EC AND GFS STILL SHOW 500 MB HEIGHTS
BETWEEN 582 AND 585 DM. THEREFORE THE QPF FIELDS MAY BE OVERDONE
WITH CONDITIONS LIKELY TO REMAIN DRY. -PETRUCELLI
&&
.AVIATION...CURRENT IR IMAGE SHOWS CLEAR SKIES OVER MOST OF THE
REGION WITH HIGH CLOUDS MOVING TOWARDS THE COAST. AT THIS TIME ALL
TERMINALS ARE VFR...BUT MARINE STRATUS IS EXPECTED TO DEVELOP NEAR
COOS BAY WITH MVFR CONDITIONS DEVELOPING BETWEEN 10 AND 12Z. THERE
IS A CHANCE CIGS COULD LOWER TO IFR CIGS...BUT IT WOULD ONLY BE
TEMPORARY FOR A FEW HOURS EARLY THIS MORNING. ELSEWHERE VFR
CONDITIONS ARE EXPECTED TO CONTINUE TODAY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ORZ029>031.
FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR ORZ029>031.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ376.Hazardous weather outlook, Sep 16, 5:27 AM PDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 527 AM PDT FRI SEP 16 2011 ORZ029>031-161500- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 527 AM PDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT UNTIL 8 AM PDT TODAY. A FREEZE WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FREEZE WATCH WILL BE IN EFFECT UNTIL SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:47 AM PDT | Frost Advisory | MFR | Klamath, Lake | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.